Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 18, 2019, 6:21 PM EDT for Schuylkill County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 18, 2019, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The Philadelphia radar (KDIX), 159 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WWUS81 KCTP 182221
SPSCTP
Special Weather Statement
National Weather Service State College PA
621 PM EDT Sun Aug 18 2019
PAZ058-182245-
Schuylkill PA-
621 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
645 PM EDT...
At 621 PM EDT, Doppler radar indicated a strong thunderstorm over
Friedensburg, moving northeast at 15 mph.
Wind gusts of up to 55 mph and nickel size hail are possible.
Locations impacted include...
Pottsville, Tamaqua, Schuylkill Haven, Minersville, St. Clair,
Orwigsburg, Port Carbon, Tuscarora, New Philadelphia, Friedensburg,
Marlin, Renningers, Seltzer, McKeansburg, Coaldale, Snyders, Lake
Wynonah, Cressona, Palo Alto and Auburn.
LAT...LON 4064 7598 4063 7600 4057 7602 4058 7604
4057 7605 4058 7607 4057 7608 4056 7612
4053 7617 4052 7628 4065 7635 4084 7591
4070 7583
TIME...MOT...LOC 2221Z 246DEG 13KT 4060 7621
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:05 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 18, 6:05 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service State College PA 605 PM EDT Sun Aug 18 2019 .SYNOPSIS... It will remain very warm and humid into early this coming week and a meandering trough of low pressure will keep the mention of mainly afternoon and evening showers and thunderstorms in the forecast. Cooler and much less humid air will arrive for Thursday through Saturday with dry conditions expected. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Scattered, mainly pulse-type convection continues to fire across central Pa early this evening. Capes over 2000 j/kg per 21Z SPC mesoanalysis will continue to support localized severe weather through around 01Z. However, weak deep layer shear should limit the threat of organized, widespread severe weather. Expect convection to disspate after sunset. However, a weakening shortwave is progged to push into the region late tonight, so keeping low POPs in the forecast through the night, especially over the northwest counties. It will be another muggy overnight with lows ranging from the low 60s over the north to around 70F SE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Scattered, diurnally-driven convection is expected again on Monday. A hot and humid day is on tap with heat indices around 100 for much central and SE PA. Scattered afternoon and evening showers and thunderstorms may knock some temps down but it will feel muggy. Moderate CAPEs in the 1000-2000J range could support a few strong storms, but fairly weak deep layer wind shear suggests little risk of organized severe weather. Model soundings indicate max temps will be a few deg warmer than today, with highs ranging from the low 80s along the NY border to the lower 90s in the valleys of southern PA. The combination of heat and humidity may warrant the issuance of a Heat Advisory for a few hours Monday afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Made some very small changes to this part of the package, given not a lot of change on guidance and storms on the radar. A trend toward cooler and drier weather is expected for the later part of the week, as a cold front moves east of the area. Perhaps a shower toward the later part of the weekend. More detail below. Guidance continues to show a fairly vigorous upper trough crossing the northeast quadrant of the lower 48 this period. Within the upper trough, there are still smaller scale detail differences that will affect progression/speed of the leading surface cold front and will take more time to be resolved. The cold front will be a focus for convection as it pushes southeast Wed-Thu. While predictability is too low and limited at this range, severe storm risk upgrades are possible into the short term. Late-summer heat episode continues into midweek with max temperature anomalies +5-10F above normal on Wednesday. At this time, expect Thursday to be the transition day with a relative cooling trend and push of drier air throttling temps back to near/slightly below avg. Friday into the weekend. Lower humidity will spell pleasant days and comfortably cool nights. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Brief restrictions will affect terminals in the path of the showers and thunderstorms into the evening. Abundant low level moisture, light winds and at least partial clearing should favor fog formation again late tonight into early Monday morning. .Outlook... Mon-Wed...Rounds of PM showers/thunderstorms. Late night and early morning fog/low clouds. Thu...Trending VFR northwest; chance of t-storms southeast. FROPA Thursday night. Fri...No Sig Wx. && .CLIMATE... Record max temperatures for August 19: Harrisburg 97 in 1966 Williamsport 94 in 1899 Altoona 91 in 1983 Bradford 86 in 1978 State College 96 in 1899 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/La Corte LONG TERM...Martin/Steinbugl AVIATION...La Corte CLIMATE...
Hazardous weather outlook, Aug 18, 5:20 AM EDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service State College PA 520 AM EDT Sun Aug 18 2019 PAZ019-024>028-045-046-049>053-190930- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 520 AM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered to numerous late day showers and thunderstorms will occur today. A few of the storms will become strong to severe thunderstorms with gusty winds, locally heavy rain and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices around 100 degrees likely both Monday and Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033>036-056>059-063>066-190930- Somerset-Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 520 AM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered late afternoon and early evening showers and thunderstorms will occur today. A few of the storms will become strong to severe thunderstorms with gusty winds, locally heavy rain and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices around 100 degrees likely both Monday and Tuesday afternoon. Additional strong to locally severe thunderstorms, containing heavy rain and gusty winds, will occur each afternoon Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017-018-037-041-042-190930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Tioga-Northern Lycoming-Sullivan- 520 AM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered to numerous late afternoon and early evening showers and thunderstorms will occur today. A few of the storms will become strong to severe thunderstorms with gusty winds, locally heavy rain and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional strong to locally severe thunderstorms, containing heavy rain and gusty winds, will occur each afternoon Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 18, 5:38 PM EDT, 43 minutes before
Special Weather Statement National Weather Service State College PA 538 PM EDT Sun Aug 18 2019 PAZ034-035-182200- Bedford PA-Fulton PA- 538 PM EDT Sun Aug 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND FULTON COUNTIES UNTIL 600 PM EDT... At 538 PM EDT, Doppler radar indicated a strong thunderstorm near Crystal Springs, moving east at 30 mph. Wind gusts of up to 55 mph and nickel size hail are possible. Locations impacted include... Breezewood, Clearville, Crystal Springs and Saluvia. LAT...LON 3988 7840 3996 7841 4004 7811 3986 7807 TIME...MOT...LOC 2138Z 253DEG 26KT 3994 7830 KF
Special weather statement, Aug 18, 5:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service State College PA
547 PM EDT Sun Aug 18 2019
PAZ052-058-059-182215-
Northumberland PA-Lebanon PA-Schuylkill PA-
547 PM EDT Sun Aug 18 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SCHUYLKILL...
NORTHUMBERLAND...AND LEBANON COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Oneida to near Beurys Lake. Movement was east at
15 mph.
Wind gusts of up to 55 mph and nickel size hail are possible.
Locations impacted include...
Pottsville, Tamaqua, Mount Carmel, Schuylkill Haven, Shenandoah,
Minersville, Mahanoy City, Frackville, St. Clair, Ashland,
Orwigsburg, Mcadoo, Pine Grove, Port Carbon, Tremont, Girardville,
Hometown, Tower City, Tuscarora and New Philadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4064 7598 4057 7602 4058 7607 4052 7626
4050 7643 4046 7639 4045 7641 4055 7655
4057 7655 4066 7671 4080 7639 4077 7638
4080 7631 4084 7630 4092 7609 4090 7604
4091 7600 4073 7576
TIME...MOT...LOC 2147Z 286DEG 13KT 4090 7614 4070 7643
BanghoffLocal storm report, Aug 18, 6:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG RISING 41.97N 77.12W
08/18/2019 TIOGA PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN IN LAWRENCE TOWNSHIP
&&
EVENT NUMBER CTP1901677
TRAVISLocal storm report, Aug 18, 6:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WELLSBORO 41.75N 77.30W
08/18/2019 TIOGA PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1901678
TRAVISLocal storm report, Aug 18, 6:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 WSW RIVER WEST 41.80N 77.10W
08/18/2019 TIOGA PA 911 CALL CENTER
MULTIPLE TREES DOWN IN RICHMOND TOWNSHIP
&&
EVENT NUMBER CTP1901679
TRAVISSpecial weather statement, Aug 18, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
621 PM EDT Sun Aug 18 2019
PAZ058-182245-
Schuylkill PA-
621 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
645 PM EDT...
At 621 PM EDT, Doppler radar indicated a strong thunderstorm over
Friedensburg, moving northeast at 15 mph.
Wind gusts of up to 55 mph and nickel size hail are possible.
Locations impacted include...
Pottsville, Tamaqua, Schuylkill Haven, Minersville, St. Clair,
Orwigsburg, Port Carbon, Tuscarora, New Philadelphia, Friedensburg,
Marlin, Renningers, Seltzer, McKeansburg, Coaldale, Snyders, Lake
Wynonah, Cressona, Palo Alto and Auburn.
LAT...LON 4064 7598 4063 7600 4057 7602 4058 7604
4057 7605 4058 7607 4057 7608 4056 7612
4053 7617 4052 7628 4065 7635 4084 7591
4070 7583
TIME...MOT...LOC 2221Z 246DEG 13KT 4060 7621
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:35 PM EDT | Special Weather Statement | CTP | Cambria | 25 min |
| Aug 18, 8:16 AM EDT | Special Weather Statement | CTP | Warren | 44 min |
| Aug 18, 12:37 PM EDT | Special Weather Statement | CTP | McKean | 38 min |
| Aug 18, 12:40 PM EDT | Special Weather Statement | CTP | Potter | 50 min |
| Aug 18, 12:44 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean | 76 min |
| Aug 18, 1:18 PM EDT | Special Weather Statement | CTP | Cameron | 42 min |
| Aug 18, 1:36 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Elk, Potter | 54 min |
| Aug 18, 1:51 PM EDT | Special Weather Statement | CTP | Clearfield | 39 min |
| Aug 18, 2:02 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton | 58 min |
| Aug 18, 2:09 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 81 min |
| Aug 18, 2:28 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clinton, Potter | 62 min |
| Aug 18, 2:45 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 60 min |
| Aug 18, 3:33 PM EDT | Special Weather Statement | CTP | Centre | 12 min |
| Aug 18, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 56 min |
| Aug 18, 3:36 PM EDT | Special Weather Statement | CTP | Cambria | 24 min |
| Aug 18, 3:39 PM EDT | Special Weather Statement | CTP | Somerset | 21 min |
| Aug 18, 3:55 PM EDT | Special Weather Statement | CTP | Clearfield | 20 min |
| Aug 18, 3:58 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 32 min |
| Aug 18, 4:18 PM EDT | Special Weather Statement | CTP | Lancaster | 12 min |
| Aug 18, 4:29 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | CTP | Montour, Union | 27 min |
| Aug 18, 4:34 PM EDT | Special Weather Statement | CTP | Centre | 26 min |
| Aug 18, 4:43 PM EDT | Special Weather Statement | CTP | Bedford | 17 min |
| Aug 18, 4:44 PM EDT | Special Weather Statement | CTP | Columbia | 16 min |
| Aug 18, 4:55 PM EDT | Special Weather Statement | CTP | Blair | 35 min |
| Aug 18, 5:03 PM EDT | Areal Flood Advisory | CTP | Lancaster | 117 min |
| Aug 18, 5:05 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 25 min |
| Aug 18, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin | 24 min |
| Aug 18, 5:21 PM EDT | Special Weather Statement | CTP | McKean | 24 min |
| Aug 18, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 50 min |
| Aug 18, 5:31 PM EDT | Special Weather Statement | CTP | York | 29 min |
| Aug 18, 5:36 PM EDT | Special Weather Statement | CTP | Schuylkill | 24 min |
| Aug 18, 5:38 PM EDT | Special Weather Statement | CTP | Fulton | 22 min |
| Aug 18, 5:47 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Aug 18, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 44 min |
| Aug 18, 6:24 PM EDT | Special Weather Statement | CTP | Elk | 21 min |
| Aug 18, 6:30 PM EDT | Special Weather Statement | CTP | Franklin | 30 min |
| Aug 18, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 44 min |
| Aug 18, 6:43 PM EDT | Special Weather Statement | CTP | Schuylkill | 32 min |
| Aug 18, 6:45 PM EDT | Special Weather Statement | CTP | Cameron | 15 min |
| Aug 18, 6:46 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Aug 18, 7:04 PM EDT | Special Weather Statement | CTP | Cameron | 26 min |
| Aug 18, 7:22 PM EDT | Special Weather Statement | CTP | Lebanon | 23 min |
| Aug 18, 7:44 PM EDT | Special Weather Statement | CTP | Lebanon | 31 min |
| Aug 18, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 55 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.